- This topic is empty.
July 19, 2013 at 11:41 am #21457martiParticipant
I am having chronic hyves all over my body, every day since 7 weeks. Anti-histamine treatment 10 x the normal dose does not help much. So I was put on steroids 30 mg a day, tapering down to 0 in a couple of weeks. Hoping that this temporarely treatment would do the trick.
When I go below 15 mg of prednison a day, its unbearable. In 2 weeks I will see the doctor, I know they will probably try ciclosporine or another harsh treatment. With this dose I am still covered in hyves, but is bearable.
My mel was on my head, 0,68 Breslow, what can I do.
I dont want to lower my immunesystem, I do know the prednison does lower that already, but presently I have no choice.
MartiJuly 19, 2013 at 12:32 pm #61868cohanjaParticipant
Are you thinking that lowering your immune system will cause the melanoma to come back? This is what I’ve always been confused about – some say once we have the WLE the melanoma (as far as we know) is gone and has been cut out. But then it seems like some think we always still have some in our bodies somewhere and as soon as our immune systems get compromised in any way, it gives the mel a chance to “activate”. . .in which case we would always need to be cognizant of anything that might compromise our immune systems, if that’s what’s keeping mel at bayJuly 19, 2013 at 1:37 pm #61869Catherine PooleKeymaster Marti,
I would try to investigate with your doctor what is causing the hives? Is it food, a cosmetic/sunscreen, lotion, fabrics, detergent in your laundry? Have you had hives before? Are you taking other medications? Stressed out? Do you know the root cause? I wouldn’t worry about the course of steroids for now but work on preventing them from coming back.July 19, 2013 at 2:06 pm #61870martiParticipant
Thank you Catherine for your advise not to worry about the steroid treatment. I do know my doctor is aware I was treated for melanoma, but he is not an expert in that field. I had tried to find the root of these (severe) hyves, but thats not easy. We have tried so many causes, went even on a vegan diet. I am not taking any meds nor changed personal/soap care. my doctor told me its possibly an auto-immune disease, and also found that I am making anti-bodies against my thyroid.( I am on vacation right now, so I have to wait untill I come back for further follow-up, and possible further medications.
The good thing is I am even in the sun for 20 min a day…, to reduce the cells in my skin to make histamines, it does not help but I am happy that I can enjoy the sun a little without guilt. Ofcourse I look like” the pink panther” every day a new pattern…, but as long as it doesnt itch, who cares?
Again, thank you very much, its does help me in this stage,
Cohanja, I dont think lowering my immune system will trigger melanoma to come back,or form another mel, but I am simply afraid that it would, and it seems that a simple”skin problem”should not require meds that lower your immune system. I try to avoid this, but presently I have no choice. I am happy that Catherine has said I should not worry about this treatment so far, she is the expert.
thank you for your reply,
MartiJuly 19, 2013 at 2:48 pm #61871wpatterson4Participant
This post resonates with me because, as a nasal spray “addict” with severe rebound congestion, I’ve been prescribed both Omnaris and Nasonex (that one’s a steroid, too, right?) by a couple of doctors. I never had the guts to use either one of them because, like you, I’m afraid of anything that might suppress my immune system.July 19, 2013 at 3:28 pm #61872cohanjaParticipant
I’m wondering from Catherine and the Scientific Board. . .if it’s “legit” that we be “afraid” of anything that might (even temporarily) compromise our immune systems – if our bodies are that sensitive with regard to melanoma/immune system. . . I am not invalidating anyone’s fears, believe me I have plenty of my own. . I just want to know scientifically what is known about this.July 19, 2013 at 5:00 pm #61873Catherine PooleKeymaster You can be “afraid” of anything you’d like but a temporary dose of steroids is not going to cause metastatic melanoma. Now, chemotherapy has been known to do so, when taken for other cancers, because that does compromise your immune system. But if you are taking it to avoid alzheimers.. just kidding. The whole idea is whether you have high risk melanoma, i.e. stage 3 with multiple nodes or low risk, and whether this is a temporary measure or lengthy course of treatment.
- The forum ‘Melanoma Diagnosis: Stages I &II’ is closed to new topics and replies.